Share Facebook


02-24-2013, 11:51 AM   #1
Mjw11
 
Mjw11's Avatar
 
Join Date: Feb 2013
Minoxidil

Hi,

Apologies if this has been raised before but I am having the worlds worst flare up at the minute along with having an anal fissure. I have had my Crohns/Ulcerative Proctitis for the last 11 years and never been through this before. 20+BM's per day mainly diarrhea.

I started using minoxidil for hair re-growth about 4 weeks ago when my flare up first started and when my fissure first appeared. Has anyone else experienced this? Is this just coincidence? I have today stopped taking minoxidil and wondered how long it will take to get out of my blood stream?

I have been using Pred Tablets 20-40 mg per day along with my usual Azathioprine and it is having no effect. Usually the Pred works within days of starting but nothing in 4 weeks.

Help!!!!!
02-25-2013, 01:47 AM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
Hi Mjw11 and welcome to the forum!

"Diarrhea, nausea, and vomiting have been reported during treatment with minoxidil topical." http://www.drugs.com/sfx/minoxidil-t...e-effects.html

"Any other skin problems, an irritation, or a sunburn on the scalp—These conditions may cause too much topical minoxidil to be absorbed into the body and may increase the chance of side effects." http://www.mayoclinic.com/health/dru...N=before-using

So far this is all I could find concerning how long Minoxidil stays in the bloodstream: "Minoxidil has a blood half-life of about 4 hours, but I can not determine how long it hangs around the kidney, heart, or other organs when it is out of the blood." http://www.baldingblog.com/2006/04/2...ay-in-my-body/ There's much more reading in that link but I believe it will take more than 4 hours to be completely out of your system.

As a side note just so you know both Prednisone and Azathioprine have been linked to hair loss.

If you haven't already you should followup with your GI.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
02-25-2013, 11:57 AM   #3
Mjw11
 
Mjw11's Avatar
 
Join Date: Feb 2013
Thanks Jennifer.

I contacted minoxidil direct and they advised that they have never heard of minoxidil causing GI problems however I find it too much of a coincidence that my flare up started when I started to use it.

Still doesnt explain why the prednisolone isn't working though, any thoughts on that?

Michael
02-25-2013, 05:52 PM   #4
Jennifer
Adminstrator
 
Jennifer's Avatar
 
Join Date: Jan 2010
Location: California

My Support Groups:
You say you use 20-40mg per day. I find that a tad confusing. How much do you take everyday? If its 20mg you may be on too low of a dose. 40mg could also be too low depending on how much inflammation you're dealing with. Another possibility is that the Prednisone itself could be causing problems with healing. I need to do more research on the subject myself but I've been hearing rumors on the forum that Prednisone does more harm than good for patients with Crohn's. I do believe there is scientific backing but I have yet to look up the information myself. Have you ever tried Entocort?
Reply

Thread Tools


All times are GMT -5. The time now is 07:15 PM.
Copyright 2006-2012 Crohnsforum.com